Thank you everyone for all the support and advice. I went off of metformin a couple of days (via docs advice) and then started Glucophage just in case the issue was with the fillers in metformin. Prescription was 500 1x daily for 1st week and the 2x daily after. I started off cutting the 500 pill in half in hopes my body would adjust better to it. ( I did not tell my doc). I handled it fine with no ill side effects at all. Then a couple of days later because I saved my metformin prescription I did the exact same thing with it. Again no ill side effects at all. So after 4 days of 250 I started taking the 500 this morning. I have no clue as to why my body reacted the way it did the first time around with 500 metformin. I suspect that I had too much sugar in my system after reading other posts and talking to a friend who also happens to be on metformin. I am really relieved I was able to figure it out and stay on it as I do not believe I would be able to get my hormones in balance with out it. Thank you again to everyone.
I have the diahrrea and hasn't subsided yet. It is a relief to see that it may subside one day. The benefits outweight the side effects by far! You might check some of the pharmacies in your area as you might be able to get the metformin for free or the glucophase for cheaper. We have a Giant Eagle so I am able to get it for free.
Pounds lost: 20.4
Fitness Minutes: (1,424) Posts: 32 2/17/11 8:08 A
Good morning everyone. Thank you so much for all your tips and information. I start back on it tomorrow as my Doc told me to give it a couple of days and then restart. I also went from Metformin to Glucophase in hopes that maybe there is a difference in fillers that could be possibly causing my problem. I will keep my Metformin prescription and if I handle the Glucophase well I will go back to Metformin (I can't afford to stay on Glucophase at $59.00 a month compared to $2.50 with the Metformin)
KittyF54 is right, nausea, diarrhea were my biggest side effects. I also experienced the slight dizziness every once in a while, but I was also taking spironolactone which has the dizziness as a common side effect. It took about a month for the nausea, diarrea to subside, but I also have a "sensitive" stomach. If I don't eat enough when taking a dose I can still get nausea but it usually goes away when I eat something. I take 2000mg/day and I'm totally fine now. Good luck!
"Move out of your comfort zone. You can only grow if you are willing to feel awkward and uncomfortable when you try something new." ~Brian Tracy
don't know about dizzy, but nauseated, diarrhea barfing, all are very common try cutting the pills in half or quarters and taking a quarter dose for a day or two, then a half dose for a day then a full dose. that's what I did and it really helped.
Trust in the Lord with all thine heart, and lean not unto thine own understanding. In all they ways, acknowledge Him, and He shall direct thy paths. Proverbs 3:5-6
current weight: 280.0
Fitness Minutes: (1,424) Posts: 32 2/15/11 12:15 A
Hello,I just took my first Metformin 500mg pill today and have been feeling a little dizzy and nauseous. Is this normal? How long does it last? Could it be countered by the types of foods I eat. I ate it with a meal. I took it right before I ate my lunch. Any help would be appreciated.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.